Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 397, NWS Jackson, MS

June 2, 2001Madison County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 2, 2001, 5:47 PM CDT for Madison County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 2, 2001, 5:47 PM CDT (22:47 UTC)
Expired
Jun 2, 2001, 6:15 PM CDT
In force
28 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Madison County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1871 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 022247
SVRJAN
MSC089-022315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CDT SAT JUN 2 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MADISON COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 615 PM CDT

* AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MADISON COUNTY...OR ABOUT 13 MILES NORTH
  OF CANTON...MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL MADISON COUNTY 

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM.

LAT...LON 3280 8974 3287 8986 3288 8996 3280 9002
          3274 9003 3260 8983 3260 8976 3263 8974

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:20 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jun 2, 2:20 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT SAT JUN 2 2001

CURRENTLY...PRE-FRONTAL TROUGH BOUNDARY THE FOCUS FOR CONVECTION
OVER NORTHERN ZONES OUT AHEAD OF A SLOWING COLD FRONT LOCATED FROM
THE ARK-LA-TEX...NE THROUGH KLIT AND TO N OF KMEM. CAPES ALONG/SOUTH
OF THE BOUNDARY PRETTY IMPRESSIVE (3000-4000 MUCAPE) PER LAPS DATA...
YET MOISTURE CONVERGENCE AND SHEAR ARE MARGINAL WITH LOW LEVEL 15-
20KT FLOW NEARLY PARALLEL TO THE BOUNDARY/FRONT. MODELS AGREE
SYNOPTICALLY TODAY... YET ARE SOMEWHAT CLUELESS ON TIMING/PLACEMENT
OF QPF WITH RUC40/AVN BEING THE BEST OF THE BUNCH. WILL MAKE
ADJUSTMENTS WHERE NEEDED ON PATTERN RECOGNITION.

BOUNDARY/WEAK FRONT SHOULD SETTLE ACROSS NORTH CWFA TONIGHT INTO
EARLY SUNDAY...THEN RAPIDLY MOVE BACK NORTH AS A WARM FRONT AS
DEVELOPING SYSTEM OVER THE WEST COAST MOVES INTO THE NORTHERN ROCKIES
BY MONDAY WITH RISING HEIGHTS ALOFT FOR OUR AREA ALONG WITH WARMER
TEMPS. SYSTEM WILL CONTINUE TO DEEPEN OVER THE HIGH PLAINS THROUGH
MON NIGHT WITH WARM...MOIST SOUTHERLY FLOW EXPECTED FOR THE LOWER MS
VALLEY WITH OCCASIONAL AFTERNOON SEABREEZES IN THE FAR SOUTH.

FOR POPS...WILL KEEP CHANCE WORDING IN THE NORTH TONIGHT INTO EARLY
SUNDAY WHERE BEST LIFT...MOISTURE CONVERGENCE AND INSTABILITY WILL
EXIST. AS FOR SEVERE POTENTIAL...NOT OVERLY IMPRESSED EXCEPT BY THE
MUCAPES OF (2000-4000) THAT WILL EXIST THROUGH SUNDOWN. WILL KEEP
ISOLATED SEVERE MENTION THROUGH THE EVENING HOURS IN THE NORTH FOR
DOWNBURST POTENTIAL AND MAYBE DIME HAIL WITH WBZ HEIGHTS >12KFT UP
THAT WAY. OTHERWISE...MIDDAY SUNDAY THROUGH MIDDAY MONDAY SHOULD BE
RELATIVELY QUIET AND VERY WARM IN INCREASING SOUTHERLY FLOW. LITTLE
WEARY ON AVN/MRF/NOGAPS POPS IN WARM SECTOR BOTH DAYS AND WILL
FOLLOW UKMET/ETA SOLUTIONS KEEPING HIGHER CHANCE POPS FARTHER
SOUTH/SE WHERE DEEPENING SOUTHERLY FLOW SHOULD LEND TO A WELL-
DEVELOPED SEABREEZE BOUNDARY MOVING NORTH IN THE AFTERNOONS
...ESPECIALLY MONDAY. WARMER MID LEVEL TEMPS AND LACK OF A FOCUS
SHOULD KEEP NORTHERN SECTIONS MAINLY DRY LATER SUNDAY THROUGH MON NIGHT.

PWAT/S GENERALLY 1.25 ON AVERAGE WITH SLIGHTLY HIGHER VALUES ALONG
BOUNDARY IN NORTH. GENERALLY 0.25-0.50 BASIN AMOUNTS EXPECTED UP
THAT WAY...WITH AN ISOLATED 2.00 AMOUNT POSSIBLE.

AS FOR TEMPS...MORE MAY-LIKE TEMPS (WARMER) EXPECTED IN THE COMING
DAYS AHEAD. MAV/FWC MAX TEMPS LOOK FAIRLY CLOSE AND SEE NO REASON TO
DEVIATE MUCH...BUT LEANING WITH COOLER FWC MINS 1ST PD AND WARMER
MAV THIRD PD PER TRENDS AND INCREASINGLY SOUTHERLY FLOW SUN NIGHT.

.EXTENDED...AVN/MRF AND OTHER MEDIUM RANGE MODELS AGREE THAT AN
UPPER LEVEL GULF OF MEX SHORTWAVE WILL RIDE NE ACROSS SOUTHERN MS/AL
AHEAD OF APPROACHING PLAINS COLD FRONT. THUS CHANCE SHOWERS/STORMS
LOOK GOOD TUE-WED...ESPECIALLY ERN ZONES WHERE BEST DYNAMICS LOOK TO
OCCUR. FRONT MOVES THROUGH LATE WED NIGHT INTO THURSDAY FOR DRIER
AND COOLER CONDITIONS LATER IN THE WORK WEEK INTO NEXT WEEKEND.

PRELIM NUMBERS
JAN 68/91/71/88  2--2
MEI 65/90/69/85  2--3

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
05/

In the hours before

Special weather statement, Jun 2, 2:00 PM CDT, 3 hours 47 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
031200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT SAT JUN 02 2001

...THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF NORTHEAST
LOUISIANA...SOUTHEAST ARKANSAS AND PORTIONS OF CENTRAL AND SOUTHERN
MISSISSIPPI THROUGH TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE
MAINLY ALONG AND NORTH OF A CROSSETT ARKANSAS...YAZOO CITY TO MACON
LINE. DAMAGING WIND AND HAIL WILL BE THE MAIN THREAT FROM ANY
SEVERE STORMS THAT DO DEVELOP.

AN APPROACHING COLD FRONT...COMBINED WITH AN EASTWARD MOVING UPPER
LEVEL DISTURBANCE...WILL ENHANCE THE DEVELOPMENT OF THUNDERSTORMS
THIS AFTERNOON AND TONIGHT. THE FRONT WILL PROVIDE A FOCUSING
MECHANISM  AT THE SURFACE FOR THUNDERSTORMS...AND WITH DAYTIME
HEATING...ABUNDANT MOISTURE AND AN UNSTABLE AIRMASS ALREADY IN
PLACE...STORMS HAVE THE POTENTIAL OF REACHING SEVERE LIMITS. SEVERE
STORMS SHOULD REMAIN ISOLATED IN NATURE...AS THE BEST ENERGY FROM
THE UPPER LEVEL DISTURBANCE WILL BE ALONG THE MISSISSIPPI/TENNESSEE
BORDER.  SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
THROUGH THE NIGHTTIME AS THE FRONTAL BOUNDARY STALLS ALONG THE
HIGHWAY 82 CORRIDOR.

ELSEWHERE...THUNDERSTORMS THAT DO DEVELOP WILL DIMINISH SHORTLY AFTER
SUNSET...WITH THE LOSS OF DAYTIME HEATING.  DUE TO LACK OF UPPER
LEVEL SUPPORT OR A SPECIFIC BOUNDARY TO FOCUS UPON AT THE
SURFACE...SEVERE STORMS ARE NOT ANTICIPATED.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 1:52 PM CDTSevere Thunderstorm WarningJANHolmes23 min
Jun 2, 2:22 PM CDTSevere Thunderstorm WarningJANHolmes23 min
Jun 2, 2:43 PM CDTSevere Thunderstorm WarningJANHolmes32 min
Jun 2, 3:01 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo44 min
Jun 2, 3:14 PM CDTSevere Thunderstorm WarningJANHolmes16 min
Jun 2, 3:53 PM CDTSevere Thunderstorm WarningJANHolmes22 min
Jun 2, 4:25 PM CDTSevere Thunderstorm WarningJANOktibbeha35 min
Jun 2, 4:30 PM CDTSevere Thunderstorm WarningJANWinston45 min
Jun 2, 4:45 PM CDTSevere Thunderstorm WarningJANMadison45 min
Jun 2, 4:57 PM CDTTornado WarningJANNoxubee, Winston48 min
Jun 2, 5:44 PM CDTSevere Thunderstorm WarningJANWebster31 min
Jun 2, 6:14 PM CDTSevere Thunderstorm WarningJANMadison31 min
Jun 2, 6:30 PM CDTSevere Thunderstorm WarningJANClay30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.